Medicine For Widespread Psoriasis?
,, I have suffered from psoriasis for decades, I just finished giving breast milk to my child because it’s been 2 years, and my psoriasis is getting worse, every week I’m under the control of my dermatologist, then I’ve been taking Methylprednisolone for 3 days which is prescribed by a dermatologist me, morning 2, night 1.. but my psoriasis is actually getting worse, a lot of pus,, I’m in a dilemma I want to stop taking the drug, I’m afraid of making a wrong step, so I’m still drinking, how good is it, Doctor? The medicine is Methylprednisolone which is 16 mg. Thank you
Hi Maria Auliani
Thank you for your question
So the Psoriasis disease that you experience occurs because of a disorder of your body's immune system that attacks healthy skin cells, so that skin cell death (turn over) of skin cells will occur faster than the time it should. This causes the appearance of a red rash on the skin, the skin peels, thickens, feels dry, scaly, and can be accompanied by itching or burning. Because it is caused by a disorder of your immune system, then indeed this disease can last quite a long time or be chronic as you are experiencing and usually cannot be cured completely. Treatment for psoriasis sufferers is to lower the body's immune system so that the body's excessive activity that causes thickening of the skin or the appearance of scales on the skin will decrease and become less active, so that areas of skin that have psoriasis do not expand and the severity of psoriasis decreases. This treatment is done to improve the quality of life of the sufferer. Psoriasis treatment is carried out with various forms of therapy, such as phototherapy, topical therapy/skin topical medication (corticosteroids), oral medication for systemic therapy (methotrexate and others), and the use of combination therapy. One of the oral drugs given to psoriasis sufferers is corticosteroids, in your case methylprednisolone is given. Usually this drug is given if the psoriasis symptoms that appear are not resolved with other psoriasis therapy modalities. If after taking this medicine other symptoms appear or your condition gets worse, then you really shouldn't stop taking this medicine without clear rules. The risk that may occur if the consumption of the drug is stopped will actually cause the appearance of psoriasis to return (recurrence). It would be better if you check back with the dermatologist who treats you, so that treatment evaluations can be carried out and treatment changes if needed. My advice is that you should immediately check your treatment at a dermatologist. Make sure you also keep taking care of your skin regularly to avoid secondary infections in areas of skin that have psoriasis.
Hope this answer helps you.
dr. Aldy Valentino